Síguenos en Twitter     Síguenos en Facebook     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Dropbox     Instagram     Google Drive     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon

SOBRE EL AUTOR **

My photo
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

Search

Content:

Thursday, May 6, 2021

Acetaminophen Overdose

TAMING THE SRU
TAMING THE SRU - May 06, 2021 - By Arthur Broadstock
“SUMMARY
Acute APAP overdose is a disease with high morbidity and mortality. The Rumack-Matthew Nomogram should be utilized to guide treatment decisions, though providers should be aware of its limitations, particularly given the potential for inaccurate timing of ingestion, multiple ingestions, existing liver dysfunction, GI dysmotility, or concurrent use of hepatotoxic or P450 inducing medications. NAC antidotal therapy is safe and effective and should be employed early in patients with elevated serum levels or evidence of organ dysfunction. Providers should familiarize themselves with their institutional treatment protocols. Patients may experience anaphylactoid reaction to NAC; as this is not a true allergic response, patients may be treated symptomatically with antihistamines and continuation of NAC therapy if the patient is stable. Adjunctive therapies, including hemodialysis, activated charcoal, and fomepizole, may be employed at the discretion of toxicologists or poison control experts in the context of massive ingestions.”